Alert archive / Texas / Flash Flood Warnings in 1995
Flash Flood Warning 59, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 4, 1995, 12:15 PM CDT for Hardeman County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1995, 12:15 PM CDT (17:15 UTC)
- Expired
- Jun 4, 1995, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Hardeman County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1861 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 423 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 041715
FFWOKC
OKC055-057-TXC197-042030-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1215 PM CDT SUN JUN 04 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 330 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
GREER AND HARMON
IN NORTHERN TEXAS
HARDEMAN
INCLUDING THE FOLLOWING LOCATIONS
BRINKMAN...DUKE...ELDORADO...GOULD...GRANITE...HESTER...
HOLLIS...MADGE...MANGUM...MC KNIGHT...MC QUEEN...REED...
VINSON...WILLOW...GOODLETT AND QUANAH
AT 1215 PM CDT RADAR INDICATED SEVERE THUNDERSTORMS WITH TORRENTIAL RAIN
MOVING INTO THE ABOVE COUNTIES WHERE THE GROUND IS SATURATED FROM
PREVIOUS RAINFALL. THESE NEW STORMS WILL LIKELY CAUSE FLASH FLOODING.
A FLASH FLOOD MEANS THAT FLOODING IS IMMINENT. ITS IMPORTANT TO
KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS
WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT. DO NOT DRIVE WHERE FLOOD WATERS ARE FLOWING ACROSS ROADS.
CHURCHILL
LAT...LON T3451 9968 3411 9952 3423 9996 3494 10000
3511 9966 3506 9934 3481 9940What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:34 AM CDT, 8 hours 41 minutes earlier.
Area forecast discussion, Jun 4, 3:34 AM CDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 325 AM CDT SUN JUN 4 1995 PRIMARY FCST PROBLEM IS FLASH FLOOD THREAT. WSR-88D STORM TOTAL PCPN PRODUCTS FROM KTLX/KFDR AND OBS FROM OK MESONET INDICATE HEAVIEST RAFL FROM CNTRL OK SWWD INTO SERN TX PANHDL. ALTHO SOM OF THE RAFL MAXES LIE BTWN GAGES...SOM LOCATIONS LIKELY HAVE RCVD NR 8 INCHES OF RN SINCE YDA. HYDROVIEW SOFTWARE INDICATES MANY STREAMS ALREADY RISING RAPIDLY WTH FLOOD WARNINGS IN EFFECT FOR SVRL RVR POINTS...AND FLASH FLOOD WARNINGS COVERING SVRL COUNTIES. ONGOING CONVECTION CONTS TO AFFECT MNLY SWRN AND CNTRL OK ATTM. XPCT THESE STMS TO CONT MVG EWD THIS MRNG THEN GRDLY WKN MID-LATE MRNG. ANTICIPATE OUTFLOW BNDRY FM THIS MRNGS CONVECTION WL LIE FM NWRN TX INTO SCNTRL OK BY NOON. AS DAYTIME HTG PROCEEDS...XPCT BNDRY TO LIFT GRDLY NWD DURG AFTN WITH STMS REFIRING IN VCNTY OF THIS BNDRY. ALTHO SHEAR WL BE SLGTLY LESS THAN YDA...CAPES WL AGN BE HI...ESP AS MSTR POOLS NR BNDRY. THFR A FEW SVR STMS APPEAR LIKLY. STMS LKLY WL CONT AND BCM MOR WDSPRD OVRNGT WTH INCRG THREAT OF HVY RAFL. MDLS BRINGS NEXT WV INTO POSN TO AFFECT AREA LATE THIS AFTN TONIGHT WHICH WL ALSO AID ADDTL DVLPMT. IN ADDITION TO OUTFLOW BNDRY...SECOND FOCUS WL BE DRYLINE OVR W TX. THESE STMS NOT LKLY TO AFFECT FA UNTIL 2ND PD THO. GVN ABV SCENARIO...WL ISSUE FLASH FLOOD WATCH TODAY INTO TNGT FOR ALL BUT XTRM NRN AND SRN PTNS OF FCST AREA. SVRL INCHES OF ADDTL RAFL PSBL OVR THE FFA AREA BY MON MRNG WHICH CUD RESULT IN WDSPRD FLOODING. FFA MAY NEED TO BE XPANDED LATER DEPENDING UPON MESOSCALE EVOLUTION. MOIST SELY LOW LVL FLOW AND WNWLY FLOW ALFT WL PRVD ADDTL OPPORTUNITIES FOR STMS ON MON. LTL CHG TO MAXES/MINS...W6TH CONVECTION THE PRIMARY EFFECT. ..16.. DA .OKC...FLASH FLOOD WATCH TDA/TNGT ZNS 014>042...044>046...50. .TX...FLASH FLOOD WATCH TDA/TNGT ZNS 083...085.
In the hours before
Local storm report, Jun 4, 10:20 AM CDT, 1 hour 55 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1020 AM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1000 AM 5 W KNOX CITY TX 1.00 INCH HAIL 06/4/95 KNOX J
Local storm report, Jun 4, 10:22 AM CDT, 1 hour 53 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1020 AM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1000 AM 5 W KNOX CITY TX 1.00 INCH HAIL 06/4/95 KNOX J
Special weather statement, Jun 4, 10:35 AM CDT, 1 hour 40 minutes before
OKZ004>053-TXZ083>090-041730- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1035 AM CDT SUN JUN 4 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS. THE MODERATE RISK AREA IS LOCATED WEST OF A LINE FROM ALVA...TO OKLAHOMA CITY...TO MARIETTA. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REMAINDER OF CENTRAL AND SOUTHERN OKLAHOMA THROUGH TONIGHT. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. AN OUTFLOW BOUNDARY OF RAIN-COOLED AIR FROM OVERNIGHT THUNDERSTORM ACTIVITY LIES NEAR THE RED RIVER LATE THIS MORNING. THIS BOUNDARY WILL REMAIN STATIONARY OR MOVE SLOWLY NORTH INTO SOUTHERN OKLAHOMA TODAY AND PROVIDE A FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL OCCUR THROUGH THIS AFTERNOON OVER WEST TEXAS ALONG AND EAST OF THE DRYLINE. THESE STORMS WILL MOVE INTO WESTERN OKLAHOMA DURING THE EVENING. SEVERE THUNDERSTORMS WERE ALREADY IN PROGRESS ACROSS PORTIONS OF NORTH TEXAS THIS MORNING. THESE STORMS WILL TRACK INTO SOUTHERN OKLAHOMA BEFORE NOON. THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE ACROSS THE SOUTHERN PLAINS ...ESPECIALLY THIS AFTERNOON AND EVENING. THIS INSTABILITY COMBINED WITH WINDS WHICH VARY FROM SOUTHEAST NEAR THE GROUND TO SOUTHWEST IN MID-LEVELS OF THE ATMOSPHERE WILL PROVIDE CONDITIONS FAVORABLE FOR SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY ACROSS THE WESTERN ONE-HALF OF OKLAHOMA AND ACROSS WESTERN SECTIONS OF NORTH TEXAS. VERY HEAVY RAINFALL WILL ALSO OCCUR AND FLASH FLOODING IS LIKELY. EMERGENCY MANAGERS AND STORM SPOTTERS...ESPECIALLY THOSE IN WESTERN OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS...SHOULD REMAIN ALERT FOR UPDATED STATEMENTS AND POSSIBLE WATCHES OR WARNINGS THROUGH TONIGHT. DA
Special weather statement, Jun 4, 10:42 AM CDT, 1 hour 33 minutes before
OKZ004>053-TXZ083>090-041730- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1035 AM CDT SUN JUN 4 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS. THE MODERATE RISK AREA IS LOCATED WEST OF A LINE FROM ALVA...TO OKLAHOMA CITY...TO MARIETTA. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REMAINDER OF CENTRAL AND SOUTHERN OKLAHOMA THROUGH TONIGHT. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. AN OUTFLOW BOUNDARY OF RAIN-COOLED AIR FROM OVERNIGHT THUNDERSTORM ACTIVITY LIES NEAR THE RED RIVER LATE THIS MORNING. THIS BOUNDARY WILL REMAIN STATIONARY OR MOVE SLOWLY NORTH INTO SOUTHERN OKLAHOMA TODAY AND PROVIDE A FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL OCCUR THROUGH THIS AFTERNOON OVER WEST TEXAS ALONG AND EAST OF THE DRYLINE. THESE STORMS WILL MOVE INTO WESTERN OKLAHOMA DURING THE EVENING. SEVERE THUNDERSTORMS WERE ALREADY IN PROGRESS ACROSS PORTIONS OF NORTH TEXAS THIS MORNING. THESE STORMS WILL TRACK INTO SOUTHERN OKLAHOMA BEFORE NOON. THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE ACROSS THE SOUTHERN PLAINS ...ESPECIALLY THIS AFTERNOON AND EVENING. THIS INSTABILITY COMBINED WITH WINDS WHICH VARY FROM SOUTHEAST NEAR THE GROUND TO SOUTHWEST IN MID-LEVELS OF THE ATMOSPHERE WILL PROVIDE CONDITIONS FAVORABLE FOR SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY ACROSS THE WESTERN ONE-HALF OF OKLAHOMA AND ACROSS WESTERN SECTIONS OF NORTH TEXAS. VERY HEAVY RAINFALL WILL ALSO OCCUR AND FLASH FLOODING IS LIKELY. EMERGENCY MANAGERS 8AND STORM SPOTTERS...ESPECIALLY THOSE IN WESTERN OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS...SHOULD REMAIN ALERT FOR UPDATED STATEMENTS AND POSSIBLE WATCHES OR WARNINGS THROUGH TONIGHT. DA
Local storm report, Jun 4, 10:45 AM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1045 AM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1020 AM KNOX CITY TX 21/2 INCH HAIL NORTH SIDE OF 06/4/95 KNOX KNOX CITY. 1040 AM RHINELAND TX 1 INCH HAIL IN RHINELAND. 06/4/95 KNOX J
Local storm report, Jun 4, 10:48 AM CDT, 1 hour 27 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1045 AM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1020 ATM KNOX CITY TX 21/2 INCH HAIL NORTH SIDE OF 06/4/95 KNOX KNOX CITY. 1040 AM RHINELAND TX 1 INCH HAIL IN RHINELAND. 06/4/95 KNOX J
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:35 PM CDT | Tornado Warning | OUN | Hardeman | 40 min |
| Jun 3, 10:28 PM CDT | Tornado Warning | OUN | Hardeman | 32 min |
| Jun 3, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 45 min |
| Jun 3, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 48 min |
| Jun 4, 2:37 AM CDT | Flash Flood Warning | OUN | Hardeman | 3 hr |
| Jun 4, 9:35 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 40 min |
| Jun 4, 9:52 AM CDT | Severe Thunderstorm Warning | OUN | Foard | 53 min |
| Jun 4, 10:17 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 58 min |
| Jun 4, 10:25 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 65 min |
| Jun 4, 10:54 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 66 min |
| Jun 4, 12:10 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 50 min |
| Jun 4, 1:00 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 45 min |
| Jun 4, 1:45 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 45 min |
| Jun 4, 2:30 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 45 min |
| Jun 4, 2:34 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 41 min |
| Jun 4, 2:50 PM CDT | Flash Flood Warning | OUN | Wilbarger | 3 hr |
| Jun 4, 3:08 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 37 min |
| Jun 4, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 45 min |
| Jun 4, 3:35 PM CDT | Flash Flood Warning | OUN | Hardeman | 3 hr |
| Jun 4, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 65 min |
| Jun 4, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 47 min |
| Jun 4, 4:39 PM CDT | Tornado Warning | OUN | Wichita | 36 min |
| Jun 4, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 64 min |
| Jun 4, 5:17 PM CDT | Flash Flood Warning | OUN | Foard | 3 hr |
| Jun 4, 6:35 PM CDT | Flash Flood Warning | OUN | Hardeman, Wilbarger | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.